Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 19, 2014, 10:13 PM CDT for Presidio County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2014, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 19, 2014, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WWUS84 KMAF 200313
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1013 PM CDT SAT APR 19 2014
TXZ080-200345-
MARFA PLATEAU-
1013 PM CDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORM AFFECTING
CENTRAL PRESIDIO COUNTY UNTIL 1045 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PRESIDIO COUNTY AT
1013 PM CDT...MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3015 10432 3021 10409 2993 10390 2983 10433
2999 10442
TIME...MOT...LOC 0313Z 246DEG 28KT 2995 10427
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 19, 6:29 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 19, 6:29 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 PM CDT Sat Apr 19 2014 .AVIATION... 00Z TAF issuance... Main aviation concern for the next 24 hours will be the thunderstorm activity affecting terminals through this evening. Currently have strong storms over the Davis Mountains with gusty winds and hail likely. Expect this storm to affect FST and possibly PEQ by 00-01Z. Winds could gust up to 45kt at FST and have included mention of this in a TEMPO. In addition, have TSRA at CNM, HOB and INK by 20/01Z followed by MAF at 20/03Z. Will amend with any changes to current thinking and/or radar trends. Brief low vsbys/cigs will be possible with any storms that affect terminals. Otherwise, could see MVFR cigs develop at MAF and possibly HOB early Sunday morning. && .PREV DISCUSSION... /ISSUED 247 PM CDT Sat Apr 19 2014/ DISCUSSION... An initial round of showers and thunderstorms has moved into southeastern New Mexico and the northwestern Permian Basin this afternoon. Models remain consistent in indicating daytime heating causing destabilization in the mountains later this afternoon and another round of convection to develop and move northeast overnight. Most areas not currently receiving rain will have to hope this pans out as this will be the best chance for widespread rainfall. Drier air begins moving in from the west tomorrow setting up a weak dryline across the central CWA. Though weak, there should be enough low level convergence and upper support from the passing trough to initiate more convection. CAPE values of 1-1.5 KJ/KG and 0-6km shear values of 30-50kts indicate there will be some severe potential hence a slight risk from SPC in our eastern counties. 0-2km shear values are not impressive so the severe threat will be mainly large hail and strong winds. A weak cold front will drop into the area behind the departing upper trough but will bring very little if any cooling. A zonal upper pattern will bring a series of trough-ridge couplets, thus a weak upper ridge Tuesday warms temps with another trough arriving on Wednesday. This trough will be farther north than the current one giving a stronger westerly flow and more surface dry air to the western CWA. Upper lift will not be as favorable but this may be compensated with a sharper dryline and better low level convergence as several models are showing some storms developing Wednesday afternoon. Have added a slight chance for precip to the forecast but conditions are not at all optimal so will not get hopes up for rain with this system. Another ridge late in the week brings a return of warmer and drier conditions. Hennig && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Apr 19, 2:17 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT SAT APR 19 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 217 PM CDT SAT APR 19 2014 /117 PM MDT SAT APR 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. SOME STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO 45 MPH. THERE IS A POSSIBILITY OF A FEW SEVERE STORMS LATER THIS EVENING MAINLY ALONG AND SOUTH OF I-20. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. SOME STORMS SUNDAY AFTERNOON AND EVENING COULD APPROACH SEVERE LEVELS...MAINLY OVER THE LOWER TRANS PECOS AND EASTERN PERMIAN BASIN...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 19, 7:21 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
721 PM CDT SAT APR 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 NE HOVEY 30.69N 103.25W
04/19/2014 E1.75 INCH PECOS TX LAW ENFORCEMENT
DEPUTY REPORTS GOLFBALL SIZE HAIL SOUTH OF I-10 OFF HWY
67.
&&
AMBER.HLUCHANSpecial weather statement, Apr 19, 7:23 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 723 PM CDT SAT APR 19 2014 TXZ080-081-200100- MARFA PLATEAU-BIG BEND AREA- 723 PM CDT SAT APR 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 800 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 9 MILES WEST OF ELEPHANT MOUNTAIN AT 723 PM CDT...MOVING EAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3024 10344 2988 10330 2985 10371 3008 10386 TIME...MOT...LOC 0023Z 272DEG 29KT 3003 10365
Special weather statement, Apr 19, 9:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 PM CDT SAT APR 19 2014
TXZ075-081-082-200245-
PECOS-TERRELL-BIG BEND AREA-
913 PM CDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL
COUNTIES UNTIL 945 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF LONGFELLOW AT
913 PM CDT...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3031 10232 2997 10227 2997 10283 3012 10283
3027 10284
TIME...MOT...LOC 0213Z 262DEG 30KT 3011 10271Local storm report, Apr 19, 9:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 PM CDT SAT APR 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG BALMORHEA 30.98N 103.74W
04/19/2014 REEVES TX PUBLIC
REPORT OF DAMAGE TO TREES AND SHEDS. ALSO REPORTS POWER
OUTAGE.
&&
AMBER.HLUCHANSpecial weather statement, Apr 19, 9:45 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 PM CDT SAT APR 19 2014
TXZ074-080-200315-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
945 PM CDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER AND SOUTH CENTRAL JEFF
DAVIS COUNTIES UNTIL 1015 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF MARFA AT 945 PM
CDT...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3053 10389 3044 10363 3024 10372 3024 10408
3046 10419
TIME...MOT...LOC 0245Z 262DEG 30KT 3031 10403Special weather statement, Apr 19, 10:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1013 PM CDT SAT APR 19 2014
TXZ080-200345-
MARFA PLATEAU-
1013 PM CDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORM AFFECTING
CENTRAL PRESIDIO COUNTY UNTIL 1045 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PRESIDIO COUNTY AT
1013 PM CDT...MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3015 10432 3021 10409 2993 10390 2983 10433
2999 10442
TIME...MOT...LOC 0313Z 246DEG 28KT 2995 10427The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:23 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Apr 19, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Reeves, Ward | 58 min |
| Apr 19, 9:13 PM CDT | Special Weather Statement | MAF | Terrell | 32 min |
| Apr 19, 9:45 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| Apr 19, 10:17 PM CDT | Special Weather Statement | MAF | 28 min | |
| Apr 19, 10:48 PM CDT | Special Weather Statement | MAF | Presidio | 27 min |
| Apr 19, 11:20 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Apr 20, 1:24 PM CDT | Special Weather Statement | MAF | 66 min | |
| Apr 20, 2:21 PM CDT | Special Weather Statement | MAF | Pecos | 54 min |
| Apr 20, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 58 min |
| Apr 20, 4:06 PM CDT | Special Weather Statement | MAF | Pecos | 24 min |
| Apr 20, 4:29 PM CDT | Special Weather Statement | MAF | Upton | 31 min |
| Apr 20, 5:07 PM CDT | Special Weather Statement | MAF | Upton | 23 min |
| Apr 20, 5:29 PM CDT | Special Weather Statement | MAF | Upton | 31 min |
| Apr 20, 6:00 PM CDT | Special Weather Statement | MAF | Upton | 30 min |
| Apr 20, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 65 min |
| Apr 20, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.